Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 9, NWS Tucson, AZ

June 14, 2006

NWS Tucson, AZ issued this wind advisory at Jun 14, 2006, 2:41 PM MST. It took effect at Jun 15, 2006, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 2:41 PM MST (21:41 UTC)
In effect from
Jun 15, 2006, 12:00 PM MST
Expired
Jun 15, 2006, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 142141
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST WED JUN 14 2006

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN
ON THURSDAY. AS THIS BUMPS UP AGAINST HIGH PRESSURE OVER WEST
TEXAS...SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE REGION AND
BECOME QUITE GUSTY THURSDAY AFTERNOON AND EVENING. 

AZZ019-030-151000-
/O.NEW.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
241 PM MST WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST THURSDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP AROUND NOON ON THURSDAY. THESE WINDS WILL THEN TURN
MORE TO THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY
DIMINISH AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF
BLOWING DUST...PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION
AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
PYTLAK
4 follow-up statements
000 
WWUS75 KTWC 150435
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
935 PM MST WED JUN 14 2006

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN
ON THURSDAY...RESULTING IN GUSTY WINDS FOR SOUTHEAST ARIZONA
ESPECIALLY THURSDAY AFTERNOON AND EVENING.

AZZ019-030-151200-
/O.CON.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
935 PM MST WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MST
THURSDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP AROUND NOON ON THURSDAY. THESE WINDS WILL THEN TURN
MORE TO THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY
DIMINISH AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF
BLOWING DUST...PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION
AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KTWC 151009
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
309 AM MST THU JUN 15 2006

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN
TODAY...RESULTING IN GUSTY WINDS FOR SOUTHEAST ARIZONA ESPECIALLY
THIS AFTERNOON AND EVENING.

AZZ019-030-160300-
/O.CON.KTWC.WI.Y.0009.060615T1900Z-060616T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
309 AM MST THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO DEVELOP AROUND NOON TODAY. THESE WINDS WILL THEN TURN MORE TO
THE WEST DURING THE LATE AFTERNOON HOURS BEFORE THEY SLOWLY DIMINISH
AFTER SUNSET. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...
PARTICULARLY NEAR AGRICULTURAL OR CONSTRUCTION AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KTWC 152154
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST THU JUN 15 2006

AZZ019-030-160300-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-060616T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
254 PM MST THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

WINDS ACROSS NORTHERN GREENLEE AND PARTS OF GRAHAM COUNTY
CONTINUED TO INCREASE THIS AFTERNOON. AT 200 PM MST...THE WIND AT
SAFFORD AIRPORT WAS FROM THE WEST AT 29 MPH GUSTING TO 44 MPH.
SOUTHWEST TO WEST WINDS WILL CONTINUE TO BE STRONG AND GUSTY
THROUGH AT LEAST 800 PM MST THIS EVENING.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KTWC 160249
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
749 PM MST THU JUN 15 2006

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR NORTHERN GREENLEE
COUNTY AND THE UPPER GILA RIVER VALLEY AT 8 PM MST THIS EVENING...

.WIND SPEEDS HAVE BEGUN TO DIMINISH AS THE SUN HAS SET.

AZZ019-030-160400-
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-060616T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
749 PM MST THU JUN 15 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WITH THE SETTING SUN...WINDS HAVE BEGUN TO DIMINISH ACROSS THE
ADVISORY AREA. OBSERVATIONS FROM AUTOMATED STATIONS AROUND THE
AREA INDICATE THAT WIND SPEEDS HAVE FALLEN BELOW ADVISORY
CRITERIA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8
PM MST THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 14, 2:17 PM MST, 24 minutes earlier.

Area forecast discussion, Jun 14, 2:17 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST WED JUN 14 2006

.SYNOPSIS...HIGH PRESSURE WHICH HAS GIVEN THE REGION NEAR RECORD
HEAT SINCE TUESDAY WILL GIVE WAY TO AN INCOMING PACIFIC STORM SYSTEM
WHICH WILL SWEEP ACROSS THE GREAT BASIN THURSDAY AFTERNOON. GUSTY
SOUTHWEST WINDS ON THURSDAY WILL BE FOLLOWED BY SLIGHTLY COOLER
TEMPERATURES AS THE WEEKEND BEGINS. HOWEVER...TYPICAL SUMMERTIME
HEAT WILL REBUILD OVER THE REGION BY EARLY NEXT WEEK AS HIGH
PRESSURE ONCE AGAIN STRENGTHENS OVER THE DESERT SOUTHWEST.

&&

.DISCUSSION...PRESSURE GRADIENT HAS BEGUN TO TIGHTEN ON SCHEDULE AS
THE TROUGH SHARPENS OVER THE W GREAT BASIN. RECENT WATER VAPOR
IMAGERY SHOWS A PIECE BREAKING OFF OVER NV AND STARTING TO CLOSE
INTO ITS OWN SHORT WAVE. THIS HAS BEEN WELL-ADVERTISED...SO I AM NOT
SURE IF I WANT TO BUY THE SLIGHT DOWNTICK IN WINDS THE 12Z MODELS
HAVE MADE FOR THU. THEY HAVE A TENDENCY TO DO THAT AS THE EVENT
APPROACHES /PARTICULARLY THE NAM/...ONLY TO HAVE THE 36-48HR WIND
FIELDS VERIFY BETTER. THE NOSE OF THE 300MB JET CORE IS STILL
PROGGED TO PLUNGE FROM NV INTO E CENTRAL AZ BY 00Z...WHICH SUGGESTS
THE STRONGEST WINDS WILL BE IN THE SOUTHERN WHITES AND UP GILA
VALLEY NEAR SAFFORD. WE MAY EVENTUALLY NEED TO ADD COCHISE TO THE
WIND ADV...BUT WITH THE BEST DYNAMICS AIMED JUST TO OUR N...WE WILL
HOLD OFF A BIT LONGER. THAT IS NOT TO SAY IT WON/T BE WINDY. RED
FLAG CONDITIONS ARE A NEAR CERTAINTY OVER MUCH OF THE CWA /SEE FIRE
WEATHER DISCUSSION BELOW/. THE SUSTAINED WINDS MAY NOT BE AS MUCH OF
A PROBLEM AS THE POTENTIAL FOR 40-45MPH GUSTS IN OUR VERY DEEP JUNE
MIXING. HAVE ADDED BLOWING DUST TO MOST LOCATIONS AS WELL...WHICH
WILL ALSO HAVE TO BE MONITORED GIVEN THE PROBLEMS WE HAVE HAD WITH
BLOWING DUST RECENTLY.

THE SOMEWHAT STRONGER TROUGH AXIS AND ITS TENDENCY TO SLOW DOWN A
BIT WILL GIVE US A SOMEWHAT SHARPER COOLING TREND FOR FRI BEFORE
THE UPPER HIGH REBUILDS OVER AZ AND SENDS HIGHS BACK TO AROUND 5F
ABOVE NORMAL. AFTER GUSTY NW WINDS AGAIN ON FRI...WE SHOULD HAVE A
TYPICAL MID JUNE WEEKEND WITH PLENTY OF SUNSHINE...HEAT...LOW
HUMIDITY.

INTERESTING DEVELOPMENTS TODAY IN THE DAY 6-7 FORECAST AND BEYOND.
ENSEMBLE MEAN...12Z OPERATIONAL GFS...AND TO A LESSER EXTENT THE 00Z
ECMWF WANT TO CONSOLIDATE AN E-W ORIENTED UPPER RIDGE FROM NM INTO
THE LOWER MS VALLEY LATE NEXT WEEK. THAT WOULD OPEN THE DOOR FOR
UPPER LEVEL INVERTED TROUGHS TO START MOVING W ACROSS MEXICO. THE
OTHER KEY PLAYER WILL BE THE TROUGH ALONG THE W COAST. IF IT IS JUST
INSIDE OF 120W...WE WILL GET INTO DRY SW FLOW. IF IT WEAKENS OR
MOVES WEST OF 120W...THEN WE WOULD GET INTO INCREASINGLY MOIST SE
FLOW. IT IS OF COURSE TOO EARLY TO TELL...AND THE LATTER PATTERN
WOULD BE ABOUT 2 WEEKS AHEAD OF SCHEDULE. SO FOR NOW WE WILL
INDICATE A SUBTLE INCREASE IN CLOUD COVER DAY 6/7 AND A SLIGHT DROP
IN TEMPS.

&&

.FIRE WEATHER...THE MAIN CONCERNS WILL BE STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES FOR THURSDAY. LATEST NUMERICAL MODELS
CONTINUED TO TRACK A LOW PRESSURE TROUGH ACROSS THE STATE TODAY
THROUGH EARLY FRIDAY. WIND SPEEDS THIS AFTERNOON HAVE INCREASED A
BIT ALREADY...ESPECIALLY ACROSS NORTHERN ARIZONA. THE SIGNIFICANT
INCREASE IN WIND WILL OCCUR THURSDAY AS THE LOW PRESSURE TROUGH AXIS
MOVES OVER CENTRAL ARIZONA. WINDS AT 20FT/10-MIN AVG RAW SITES WILL
BE FROM THE SOUTHWEST TO WEST AT 15 TO 25 MPH AFTER NOON TOMORROW.
GUSTS OF UP TO 40 MPH WITH HIGHER SPEEDS IN THE MOUNTAINS CAN BE
EXPECTED. RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW IN THE 6 TO
18 PERCENT RANGE THURSDAY AFTERNOON...AND FOR THAT MATTER MOST OF
THE NEXT SEVERAL DAYS. A RED FLAG WARNING WILL BE POSTED FOR ALL OF
SOUTHEAST ARIZONA FIRE WEATHER ZONES FROM NOON TO 8PM MST THURSDAY.
THE LOW PRESSURE TROUGH WILL MOVE EAST OF THE STATE FRIDAY WITH MORE
OF A WEST TO NORTHWEST AFTERNOON WIND DEVELOPING. A FEW OF THE
NORTHWEST TO SOUTHEAST ORIENTED VALLEYS LIKE THE UPPER GILA RIVER
VALLEY AROUND SAFFORD COULD EXPERIENCE GUSTY WINDS FRIDAY AFTERNOON
ON THE BACKSIDE TO THE LOW PRESSURE TROUGH. OTHERWISE...WIND SPEEDS
FRIDAY WILL BE DOWN ABOUT 4 TO 8 MPH COMPARED TO THURSDAY. MUCH
QUIETER WEATHER CAN BE EXPECTED DURING THE WEEKEND AS HIGH PRESSURE
REBUILDS OVERHEAD. WINDS AT THAT POINT WILL AGAIN BECOME
TERRAIN-DRIVEN...BUT STILL GUSTY IN THE AFTERNOON DUE TO STRONG
SURFACE HEATING.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR ALL OF SOUTHEAST ARIZONA /FIRE WEATHER ZONES
146...147...148/ NOON THRU 800 PM THURSDAY.

WIND ADVISORY ZONES 19/30 NOON THRU 800 PM THURSDAY.

&&

PUBLIC FORECASTER...PYTLAK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 13, 3:23 PM MST, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
323 PM MST TUE JUN 13 2006

AZZ019-029>035-142230-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
323 PM MST TUE JUN 13 2006

...FIRE WEATHER WATCH IN EFFECT FROM NOON MST THURSDAY AFTERNOON
THROUGH 800 PM MST THURSDAY EVENING FOR ALL OF SOUTHEAST ARIZONA...
INCLUDING GREENLEE...GRAHAM...PIMA...SANTA CRUZ...COCHISE AND
SOUTHEAST PINAL COUNTIES FOR STRONG SOUTHWEST WINDS...VERY LOW
HUMIDITIES...AND VERY HIGH FIRE DANGER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE
INTO THE SOUTHERN GREAT BASIN ON THURSDAY. IT NOW APPEARS THAT
THIS SYSTEM WILL PASS FAIRLY CLOSE TO THE REGION AND BUMP UP
AGAINST HIGH PRESSURE OVER NEW MEXICO. THIS WILL CAUSE SOUTHWEST
WINDS TO BEGIN TO INCREASE ON WEDNESDAY...WITH STRONG AND GUSTY
WINDS EXPECTED ON THURSDAY AS MINIMUM RELATIVE HUMIDITIES REMAIN
THE 6 TO 17 PERCENT RANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:41 PM MSTRed Flag WarningTWC29 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.